Joy lies in the fight, in the attempt, in the suffering involved, not in the victory itself

(Ghandi)

Thursday, September 17, 2009

you're an angry blade and you're brave

A small update post-conference. It's been, it's done, seemed moderately successful apart from the usual technical glitches and no-shows. Sir J has moved on to his next "gig", and I am enjoying a well-earned day off.

Tomorrow I have to go and have the MRI I've been avoiding most of the year. Dr A has often said it would be useful to see what effects, if any, my lupus has had on brain function (and, ergo, depression, headaches, mania, moods, etc). I guess it will be interesting to know if any lesions are present, not that there's much they can do about them. Maybe it will turn out that I have a cabbage in my head instead of a brain haha.

Increasing my dose of fluoxetine has not helped my OCD or binge eating at all, and Dr A is suggesting a mega-low-dose anti-psychotic be added to the mix. I would then reduce to my previous low dose of fluoxetine, as the Abilify (or whatever) will be activating enough. The meds merry-go-round is so annoying, and confusing. But it would be good to not be a slave to the trich and binge rituals... Any feedback or advice from y'all would be welcome, as I know Abilify is something lots of folks have tried. Apparently the risk of weight gain is less than with other a-p drugs?

So much going on, no wonder I find it hard to sleep through the night. I am determined to not start medicating for sleep, though, as I know it's a hard road to come back from. This may sound like a negative post, but I'm feeling well. Relieved the work situation will now wind down slowly until December, when the Foundation closes for a month.

(Angry Blade - Iron & Wine)

5 comments:

tricia said...

I hope you do enjoy your day off to the max. They'll find no cabbages I'm sure, and I hope no lesions.

Can't help with med question, but I do think you're smart to stay away from sleep meds if possible.

Hard to believe that December will be here in a blink.

(I just checked out your Flickr page-- WOW!)

Kate said...

Hi Lil,
All I can say is be wary of the anti-psychotics. I put on a stone this summer and i'm not generally prone to weight-gain (i now have to consider loosing it again but think I'll wait until long after xmas ;)

Perhaps a mega-low dose won't be so adverse.

Otherwise, I don't know much about the rest (except fluoxitine made me manic - and extremely thin!). I think the lesson is - you can't win 'em all at once.

Love Kate.

Anonymous said...

Hey LIl,

butterfly keeper, here. Blogger won't recognize my wordpress ID.

*sending good vibes for no lesions*

GOOD VIBES. GOOD VIBES. GOOD VIBES.

I've never tried Abilify, so can't comment on it or share any experience. Anti-psychotics...*slight cringe*...my experience was not so good. But that's just me and they weren't medicating for the same thing, so you could have a totally different experience.

So basically, I have nothing to say; no sharing of experience...but sometimes it helps to know that there's someone out here cheering for you!

cheers!

Wandering Coyote said...

Abilify isn't available in Canada so I don't know much about it. I'm pretty sure you don't have a cabbage in your head! I hear you about the meds merry-go-round.

Borderline Lil said...

Thanks for the info and support, guys - you rock! I am still in two minds about the meds, like you say Kate, I know a-p meds are known for weight gain so I'm not keen. Having lost 100 pounds I reeeeeeally don't want to regain them. No cabbages, as far as my untrained eye can see.